It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-01-2012, 06:48 AM   #1
Newbie
(male)
 
breezyjr's Avatar
 
Join Date: Mar 2012
Location: Commerce Twp, MI
Posts: 8
breezyjr HB User
Problems after Transforaminal ESI

Hello all....
Just happened to find this site, in searching for an answer for what happened.

Long story short... I have dealt with back pain for nearly 20 years now. My Dx has been, from what I remember, DDD with internal disc derangement at L4-L5 and lesser a L5-S1...

Current meds are Valium 3-4 a day, and Suboxone 2mg tablets, up to 10 a day. Got off the narcotics a few years ago, due to overuse, and abuse on my part. (was going through a month of meds in 2 weeks, then one day they refused to refill meds. Got to "experience" withdrawal symptoms for an entire weekend... yippee.. wouldn't wish it on my worst enemy, but now happy with suboxone, and doing better)

So, last weekend, I had the worse back pain I've had, since I can remember.. Woke up Sunday morning, and literally could barely walk to bathroom... (never had this happen before)... Later in day called my Pain management doc, who told me to come in the next day for a shot.

Found out on Monday, he was doing a Transforaminal ESI. I've had epidurals in the past, and always did well for awhile... anywhere from a few weeks, to a few months.... He does them under flourascopy and I do not use sedation. Well, when he started to inject the medicine, what I normally feel, is some pressure, than it is over. No biggy. This time it hurts VERY MUCH... Could feel pain all the way down my right leg. He finished the procedure, and I was feeling better. little sore, but nothing worse than what I've had before. he told me it hurt so bad because the nerve root was so inflamed, he ended up hitting the nerve. So, I make it thought the day, take it fairly easy... then the next day.... yikes!

So, Tuesday comes, I cannot walk to the bathroom without SEVERE pain in my right hip, all the way down my right leg. I found I had to bend over a bit, and support my weight to be comfortable. Walking around the house was a new form of torture... I've never had back pain this bad, EVER, not after any of the procedures I've had... (IDET, disc decompression, or ESIs)
Call doc, he says it is normal... I lay around the house with a bag of ice, getting very little relief. Taking Aleve and Mortrin like the were candy, along with my valium and suboxone. But, I figure, maybe the nerve was just that inflamed...

Wednesday comes around, still in the same amount of pain. I put up with it till about 11am, when I called my doc, to let him know how much pain I was really in... Let him know I literally could not walk across my house. I get a call back saying he's called in a script for neurontin, which seems to make sense, since I perceived this as nerve pain. Took my first dose at 3pm.. By 4pm I was already feeling better. The biggest problem still having numbness in my right leg... My big toe was completely numb.

I woke up today, and my pain is nearly gone... Except for being numb in right leg still..... At this time, as I write this... I have some mild discomfort in my right hip, numbness along right side of calf, and foot, mostly big toe still numb.

Has anyone ever had this happen to them? I starting to get worried this will be permanent. Tonight is bowling night.. My only night out of the house (I'm a stay at home dad, 4 kids 10 and under), so I very much look forward to bowling... But, right now, I don't think I could bowl, even if I wanted to... My right leg just feels so weird, I worry about tripping. I also worry about making things worse, if I try... although, I bowl right handed, so I slide on my left side, which doesn't hurt at all....

Any thoughts, ideas, or suggestions would be greatly appreciated... especially if it gets me bowling tonight... I was thinking of trying a heating pad today,since part of this now feels like tight muscles... But, don't want to risk getting the nerve inflamed more.

I should also mention one other thing... the back pain I was having prior to the injection, is gone.. I am only left with the weird right sided leg numbness.

Sorry this is so long... I tend to ramble... <grin>

Thanks,
Joe_Breezy

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about transforaminal Injection llwjww Back Problems 3 04-22-2012 08:19 AM
NO problems with 2 Myelograms within 48 hours of each other. LeeInNevada Back Problems 1 02-02-2012 07:34 AM
Transforaminal Injections darbymai59 Back Problems 0 03-10-2010 06:24 AM
can back problems cause sharp HEEL Pain in foot jayboy557 Back Problems 4 06-08-2006 07:35 AM
Transforaminal epidural & returning pain Sage48 Back Problems 0 08-18-2005 05:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ibuprofen
Lyrica
Morphine
Neurontin
Oxycontin
  Percocet
Soma Tylenol
Valium
Vicodin




TOP THANKED CONTRIBUTORS



teteri66 (1120), gmak (131), SweetPeainSF (78), maltluver (71), twohands (64), pebblebeach3 (63), cheryl1213 (51), Moldova (46), ibake&pray (41), workinmom572 (40)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!